MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. COC 150 COCAINE SINGLE TEST PANEL; DRUG SCREEN

ALERE SAN DIEGO, INC. COC 150 COCAINE SINGLE TEST PANEL; DRUG SCREEN
Model Number DCO-U114
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation pending.
 
Event or Problem Description
It was reported that on an unspecified date, the customer received multiple false positive results for coc on the coc 150 cocaine single test panel.The exact number of false positive results received is unknown.No confirmatory lab testing was done.The tests were being used for probation/ parole court clients.No treatment was provided or withheld based on result.
 
Additional Manufacturer Narrative
Retention products for the reported lot number were tested with in-house drug free donor urine.All test devices produced expected negative results for coc at the 5-minute read time.No false positive results were observed.Manufacturing batch records of the final-product, relevant product components, and quality control release data were reviewed.No relevant non-conformances, deviations, or abnormalities were found.All quality control specifications were met.The reported complaint for false positive coc results was not replicated as retention products performed as expected.A root cause could not be determined based on the information provided.This product provides only a qualitative preliminary analytical result.A secondary analytical method must be used to obtain a confirmed result.Gas chromatography/mass spectrometry (gc/ms) is the preferred confirmatory method.There is a possibility that technical or procedural errors, as well as other interfering substances in the urine specimen may cause erroneous results.

Brand Name
COC 150 COCAINE SINGLE TEST PANEL
Common Device Name
DRUG SCREEN
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key8580239
Report Number2027969-2019-00080
Device Sequence Number1537003
Product Code DIO
UDI-Device Identifier10858904006515
UDI-Public(01)10858904006515(17)200630(10)COC8060038
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberDCO-U114
Device Lot NumberCOC8060038
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer05/23/2019
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1